Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at May 4, 2013, 7:54 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2013, 7:54 PM EDT (23:54 UTC)
- Expired
- May 4, 2013, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 34 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 8:00 PM EDT | FLASH FLOOD | 3 Wsw Ortega, FL | MULTIPLE REPORTS OF WATER OVER ROADS 2-3 FEET DEEP IN SOME SPOTS WITH ADDITIONAL REPORTS OF SOME STRUCTURAL FLOODING. REPORTS ARE COMING FROM BETWEEN BAMBI LANE AND 105TH STREET AND INTERSTATE 295 AND BLANDING BOULEVARD. |
| May 4, 8:23 PM EDT | FLASH FLOOD | 5 Nw Orange Park, FL | PUBLIC REPORT OF STRANDED VEHICLES BETWEEN OVERLAND PARK BOULEVARD AND BEAR CREEK ROAD. |
| May 4, 8:40 PM EDT | FLASH FLOOD | 4 Ne Lakeside, FL | CLAY COUNTY EMERGENCY MANAGEMENT REPORTED SIGNIFICANT STREET FLOODING WITH IMPASSABLE ROADS AND STRANDED VEHICLES BETWEEN KINGSLEY AVENUE AND WELLS ROAD AND BLANDING BOULEVARD AND US-17. |
| May 4, 8:47 PM EDT | FLASH FLOOD | 2 Nnw Fruit Cove, FL | THE SHERIFFS OFFICE REPORTED THAT THE JULINGTON CREEK BRIDGE WAS CLOSED DUE TO HIGH WATER ON BOTH ENDS OF THE BRIDGE. THE BRIDGE WAS LATER OPENED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
054
WGUS52 KJAX 042354
FFWJAX
FLC019-031-109-050300-
/O.NEW.KJAX.FF.W.0005.130504T2354Z-130505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 PM EDT SAT MAY 4 2013
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA
NORTHWESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
SOUTHERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 1100 PM EDT
* AT 753 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
JACKSONVILLE WESTSIDE ALONG BLANDING BLVD AND 295... BAYMEADOWS...
MANDARIN... FRUIT COVE AND BAYARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITHIN THE
NEXT COUPLE HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.
&&
LAT...LON 3028 8153 3010 8149 3008 8163 3012 8176
3026 8178
$$
ENYEDIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:00 PM EDT, 54 minutes earlier.
Area forecast discussion, May 4, 7:00 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT SAT MAY 4 2013
.MARINE...
UPDATED TO EXTEND THE GALE WARNING OVER THE OUTER WATERS THROUGH 06Z.
ELEVATED WINDS CONTINUE OVER THE OUTER WATERS WITH FREQUENT GUSTS
TO GALE FORCE CONTINUING AT 41012. ONCE THE FRONT GETS
CLOSER THE GRADIENT WEAKENS...SO STILL EXPECT SPEEDS TO COME DOWN
OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 76 51 74 / 70 60 20 50
SSI 64 74 57 73 / 70 60 20 30
JAX 62 78 53 75 / 60 50 20 30
SGJ 64 75 59 73 / 50 20 20 20
GNV 60 78 52 75 / 40 20 20 30
OCF 62 79 54 76 / 30 20 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR CLAY-DUVAL-
FLAGLER-NASSAU-PUTNAM-ST JOHNS.
HIGH RIP CURRENT RISK UNTIL 6 AM EDT SUNDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
HIGH SURF ADVISORY UNTIL 6 AM EDT SUNDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR BRADFORD-CLAY-DUVAL-ST
JOHNS.
GA...LAKE WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
HIGH RIP CURRENT RISK UNTIL 6 AM EDT SUNDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
HIGH SURF ADVISORY UNTIL 6 AM EDT SUNDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT SUNDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT SUNDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING UNTIL 2 AM EDT SUNDAY FOR ALTAMAHA SOUND GA TO
FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
STRUBLEHazardous weather outlook, May 4, 6:50 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 PM EDT SAT MAY 4 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-052000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 650 PM EDT SAT MAY 4 2013 ...FLOOD WATCH FOR PORTIONS OF NORTHEAST FLORIDA TONIGHT... ...LAKE WIND ADVISORY FOR THE COASTAL COUNTIES THROUGH EARLY THIS EVENING... ...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... ...HIGH SURF ADVISORY THROUGH TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT TONIGHT... ...GALE WARNING FOR OUTER COASTAL WATERS TONIGHT AND A SMALL CRAFT ADVISORY FOR COASTAL WATERS INTO SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA TONIGHT AS SHOWERS CONTINUE TO FALL ON AN ALREADY SATURATED GROUND. LAKE WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES THIS EVENING AS STRONG EASTERLY FLOW CONTINUES. DUE TO THE STRONG ONSHORE FLOW...THERE IS A HIGH RIP CURRENT RISK...POTENTIAL FOR COASTAL FLOODING AS WELL AS HIGH SURF. A GALE WARNING WILL BE IN EFFECT TONIGHT THROUGH 2 AM FOR THE OUTER COASTAL WATERS...FOLLOWED BY A SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR TONIGHT FOR THE INNER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS AN UPPER LOW PASSES JUST TO THE NORTH OF THE REGION. A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OUTER COASTAL WATERS SUNDAY. A MODERATE RISK OF RIP CURRENTS IS EXPECTED SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, May 4, 4:46 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT SAT MAY 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM COASTAL FLOOD 3 NNW MAYPORT 30.42N 81.43W
05/04/2013 DUVAL FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED THAT WATER WAS OVER THE
DOCKS ON FORT GEORGE ISLAND.
&&
SCHASESpecial weather statement, May 4, 5:06 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT SAT MAY 4 2013
GAZ136-152>154-042130-
BRANTLEY-COASTAL GLYNN-INLAND GLYNN-WAYNE-
506 PM EDT SAT MAY 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT...
AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER THALMANN...MOVING NORTHEAST AT 25
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
THALMANN...MOUNT PLEASANT AND EVERETT THROUGH 530 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3119 8167 3130 8183 3150 8165 3148 8161
3145 8162 3136 8152 3135 8149 3134 8149
TIME...MOT...LOC 2107Z 221DEG 21KT 3131 8168
PETERSONSpecial weather statement, May 4, 7:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 748 PM EDT SAT MAY 4 2013 FLZ025-032-033-050030- CLAY-DUVAL-ST. JOHNS- 748 PM EDT SAT MAY 4 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY... NORTHWESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT... AT 749 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF BAYMEADOWS TO 4 MILES SOUTHWEST OF SWITZERLAND...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAYMEADOWS... SWITZERLAND...MANDARIN...FRUIT COVE AND BAYARD THROUGH 830 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3023 8143 2995 8157 3005 8172 3025 8163 TIME...MOT...LOC 2349Z 051DEG 0KT 3024 8163 3004 8170 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:26 AM EDT | River Flood Warning | JAX | Clay | 35 hr |
| May 4, 12:08 PM EDT | Areal Flood Advisory | JAX | Duval, Flagler, Saint Johns | 4 hr |
| May 4, 1:31 PM EDT | Special Marine Warning | JAX | 119 min | |
| May 4, 2:55 PM EDT | Coastal Flood Advisory | JAX | Flagler, Nassau | 18 hr |
| May 4, 3:34 PM EDT | Special Marine Warning | JAX | 86 min | |
| May 4, 5:40 PM EDT | Areal Flood Warning | JAX | Duval | 95 min |
| May 4, 6:57 PM EDT | Areal Flood Warning | JAX | Clay, Duval | 108 min |
| May 4, 7:30 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Saint Johns | 2 hr |
| May 4, 7:48 PM EDT | Special Weather Statement | JAX | Duval | 42 min |
| May 4, 7:57 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 48 min |
| May 4, 7:58 PM EDT | Special Marine Warning | JAX | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.